MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, PERCUTANEOUS

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, PERCUTANEOUS
Catalog Number AB14W030040150
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Physician attempted to use a 2.5x60mm pacific plus pta balloon during treatment of the patient¿s common iliac vein (civ) & external iliac vein (eiv).The device was passed through a previously deployed stent.An inflation device was used.50/50 contrast inflationfluid was used.Tracking difficulty during initial advancement was reported.Moderate resistance was noted, other balloon (bard atlas) was unable to cross the lesion.It was reported that the 2.5x60mm pacific plus balloon got stuck on an 018 non-medtronic wire and was safely removed with the wire from the patient.The physician then attempted to use a 7x40mm pacific plus pta balloon.It was reported that the 7x40mm pacific plus got stuck and detached at the target lesion as they tried to remove it.Only a partial piece of the balloon was removed.The detached component was left in the patient.Physician then attempted to use a nanocross elite pta balloon to pull out the detached 7x40mm pacific plus but the nanocross elite also got stuck and detached, the nanocross was removed with a snare.The detached nanocross elite was removed from the patient.Procedure was aborted.The patient may need surgical intervention to remove the remaining piece.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis the device was returned stuck on a 0.014¿ guidewire, the shaft has been snipped/cut distal to the hub, the 40mm balloon is detached and stuck on the distal end of the inner, both markerbands are present, medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20706932
Report Number2183870-2024-00415
Device Sequence Number20858382
Product Code DQY
UDI-Device Identifier00763000757588
UDI-Public00763000757588
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K082854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAB14W030040150
Device Lot NumberB765188
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer01/14/2025
04/15/2025
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date01/14/2025
05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale